Oregon, 2006

Tornado in Oregon, June 13, 2006

June 13, 2006 · NWS BOI · 1 event in 1 county or zone

Reported by Federal Employee.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOI wrote it up.

Reported by Federal Employee.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 13, 8:48 AM MST, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 13, 8:48 AM MST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
948 AM MDT TUE JUN 13 2006

.DISCUSSION...CONVECTIVE THREAT LATE TODAY/TONIGHT UNDER STRONG
SOUTHERLY FLOW ABOVE 12000 FEET ACTING UPON MOIST AND UNSTABLE AIR
MASS. FLASH FLOOD WATCH HAS BEEN POSTED FOR OUR NORTHERN ZONES.  DUE
TO SPEED OF UPPER FLOW...INDIVIDUAL CELLS WILL MOVE QUICKLY PAST ANY
ONE SPOT BUT NEW STORMS MAY HIT REPEATEDLY FROM THE SOUTH...TRAIN
EFFECT.  AREA OF GREATEST CONCERN WILL BE CENTERED ON HELLS CANYON
AND OUTWARD 50-100 MILES WHERE LIFTED INDEX WILL BE LOWEST AT 00Z.
CURRENT FORECAST DESCRIBES SITUATION WELL.  ON A WIDER VIEW...UPPER
LOW NEAR SFO WILL PIVOT INLAND AND NORTHEAST TOWARD OUR ZONES
OVERNIGHT.  THE SOUTHERLY FLOW ALOFT WILL THEN DECREASE BUT COOL AIR
WITH THE INCOMING LOW WILL DESTABILIZE THE AIR MASS FURTHER AND KEEP
SHOWERS AND THUNDERSTORMS GOING THROUGH THE NIGHT AND INTO
WEDNESDAY.  ON WEDNESDAY...COOLING WILL DESCEND TO THE SURFACE AND
WILL STABILIZE THE AIR MASS...AND SHOWERS SHOULD DECREASE FROM THE
SOUTHWEST.

&&

.AVIATION...VFR WITH MVFR VIS AND CEILINGS IN SCATTERED
THUNDERSTORMS.  LIGHT SOUTH TO WEST SURFACE WINDS EXCEPT GUSTY NEAR
THUNDERSTORMS.  LIGHT SOUTH TO WEST WINDS ALOFT TO 12000 FEET MSL.

&&

.PREV DISCUSSION...
SHORT TERM...ACTIVE CONVECTIVE WEATHER AGAIN TODAY BUT THIS TIME
MAIN ACTION SHIFTS TO THE IDAHO SIDE OF THE CWFA. YESTERDAY AS
EXPECTED...STORMS FIRED OVER EASTERN OREGON WITH A FEW GOING SEVERE.
THESE WERE MAINLY HAILERS BUT THERE ALSO WAS REPORTS OF HEAVY RAIN.
EXPECT MUCH THE SAME TODAY BUT SUPERCELL DEVELOPMENT EXPECTED
FARTHER NORTH INTO WESTERN MONTANA AND NORTHERN IDAHO WITH BETTER
SHEAR PROFILES THERE. NEVERTHELESS...A GOOD SOUTHERLY FLOW OF
MOISTURE COMBINED WITH MODERATE WINDS ALOFT WILL PROVIDE THE LIFT
AND MOISTURE FOR SCATTERED SHOWERS AND THUNDERSTORMS TO ORGANIZE AND
BECOME MORE NUMEROUS THIS EVENING AND OVERNIGHT. MODELS SWING THE
UPPER LOW CLOSER TO THE AREA LATE TONIGHT THEREFORE LESSENING THE
UPPER WIND SPEEDS AND TENDING TO SLOW DOWN THE SOUTH TO NORTH
MOVEMENT OF STORMS. FEEL IN THIS SCENARIO WE THEN HAVE THE BASIC
INGREDIENTS FOR A FLASH FLOOD POTENTIAL SET UP AT NIGHT IN THE
MOUNTAINOUS ZONES TO THE NORTH. WITH SUCH A WELL ALIGNED SOUTHERLY
FLOW AND TRANSPORT OF MOIST AIR...THE POTENTIAL FOR TRAINING SHOWERS
AND THUNDERSTORMS WOULD BE PRESENT. EVEN BASIC QPF NUMBERS COMING IN
VERY IMPRESSIVE WITH KMYL GETTING OVER ONE INCH ENDING WEDNESDAY
AFTERNOON. COUPLE THIS WITH A POSSIBLE CONVECTIVE COMPLEX TRAINING
OVER HIGH TERRAIN AND WE COULD SEE MUCH MORE IN PLACES. THIS IS ALL
ASSOCIATED WITH A SLOW MOVING COLD FRONT THAT WILL BE CREEPING
TOWARD THE AREA LATE TONIGHT AS THE UPPER TROF ALSO SWINGS THROUGH.

FROM ALL MODEL ACCOUNTS IT WOULD APPEAR A HIGH POP HIGH QPF EVENT IS
POISED FOR THE REGION DURING THE NEXT 24 TO 36 HOURS. ONCE THE FRONT
CLEARS THE AREA DURING WEDNESDAY...VERY COOL AIR FOR MID JUNE
SPREADS IN WITH GUSTY WEST WINDS AS THE RAIN GRADUALLY TAPERS OFF
AND ENDS. IN SUMMARY...POTENTIAL FOR STRONG TO SEVERE STORMS TODAY
AND EARLY EVENING CLUSTERING INTO A SOUTH TO NORTH COMPLEX OVER THE
MOUNTAINS FOR FLASHY RAINS TONITE. FLASH FLOOD WATCH GOING UP IN
THIS AREA.  TEMPERATURES STILL WARM TODAY WITH EARLY SUNSHINE GIVING
WAY TO DRAMATICALLY COOLER AND WET CONDITIONS TONIGHT AND WEDNESDAY.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS IN FAIRLY GOOD
AGREEMENT FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WITH SLIGHT
CHANCE TO CHANCE POPS WEDNESDAY NIGHT AND THURSDAY MORNING AS THE
DEEP LOW MOVES TO THE NORTHEAST.  DRY FOR THURSDAY AFTERNOON AND
THURSDAY NIGHT AS A WEAK RIDGE OF HIGH PRESSURE BUILDS OVER THE
FORECAST AREA.  WEAK RIDGE WILL MOVE OVER THE AREA ON FRIDAY FOR
MAINLY DRY CONDITIONS.  FRIDAY NIGHT THROUGH MONDAY MODELS BEGIN TO
DIFFER ON WHAT THE PATTERN WILL BE OVER THIS TIME PERIOD.  MODELS
AGREE ON SOME KIND OF ZONAL FLOW OVER THE AREA BUT SOME MODELS ARE
TRENDING TOWARDS A WEAK TROUGH WHILE OTHER ARE TRENDING TOWARDS A
WEAK RIDGE.  WITH SOME UNCERTAINTY IN THE MODELS WILL GO NEAR
CLIMATOLOGY FOR THE POPS AND WILL KEEP SOUTHERN ZONES DRY AND SLIGHT
CHANCE TO CHANCE POPS OVER NORTHERN ZONES.  TEMPERATURES THROUGH THE
EXTENDED PERIOD WILL BE WITHIN 5 DEGREES OF NORMAL. &&

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLASH FLOOD WATCH ZONES 11 AND 13 FROM 6PM MDT THIS
      EVENING THRU 9AM MDT WEDNESDAY.
OR...FLASH FLOOD WATCH ZONE 62 FROM 5PM PDT THIS EVENING THRU
      8AM PDT WEDNESDAY.
&&

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....DH
PREV SHORT TERM...GS
PREV LONG TERM....JA
Hazardous weather outlook, Jun 13, 4:45 AM MST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
545 AM MDT TUE JUN 13 2006

IDZ011-013-ORZ062-141145-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-BAKER COUNTY-
445 AM PDT TUE JUN 13 2006 /545 AM MDT TUE JUN 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING
HEAVY RAIN AND FLASH FLOODING WILL DEVELOP OVER THE AREA THIS
AFTERNOON AND CONTINUE THROUGH TONIGHT.

ADDITIONALLY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY
ACROSS PORTIONS OF SOUTHEAST OREGON...SOUTHWEST IDAHO AND WEST
CENTRAL IDAHO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS MAY BE NEEDED AND ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDING OPERATING PROCEDURES.

IDZ012-014-028-029-ORZ061-063-064-141145-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
445 AM PDT TUE JUN 13 2006 /545 AM MDT TUE JUN 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS PORTIONS
OF SOUTHEAST OREGON...SOUTHWEST IDAHO AND WEST CENTRAL IDAHO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS MAY BE NEEDED AND ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDING OPERATING PROCEDURES.

IDZ015-016-030-141145-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
545 AM MDT TUE JUN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO AND SOUTHWEST IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Harney

When
June 13, 12:55 PM MST
Where
Harney County, 16 mi N of Wagontire
Rating
F0
Path length
1 mi
Path width
10 yd
Reported by
OTHER FEDERAL AGENCY
Coordinates
43.483, -119.883

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyThe tornado archive for Oregon, 2006Warnings in Oregon, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516637.